Cart (Loading....) | Create Account
Close category search window
 

Canonical representation of piecewise-polynomial functions with nondegenerate linear-domain partitions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Li, W. ; Lehrstuhl fur Allgemeine und Theor. Elektrotech., Erlangen-Nurnberg Univ., Germany ; Lin, J.-N. ; Unbehauen, R.

Piecewise-linear (PWL) functions are a widely used class of nonlinear approximate functions with applications in both mathematics and engineering. As an extension of this function class, piecewise-polynomial (PWP) functions with a linear-domain partition represents a more general function class than PWL functions, in that all function pieces in a partitioned domain are (instead of hyperplanes) hypersurfaces described by polynomials. Just like PWL functions, the global expression of PWP functions requires a so-called canonical representation, which is meaningful for practical applications. However, such a canonical representation is still unknown. Our study showed that it is not a straightforward extension of the canonical representation of PWL functions; instead, it has a more general form than the latter. In this paper, we discuss the canonical representation of PWP functions with nondegenerate linear-domain partitions. A canonical representation formula is derived and a sufficient condition for its existence is given. We show that under some degree constraints, the derived canonical formula reduces to the canonical formula of PWL functions. The consistent variation property, which is a sufficient and necessary condition for the canonical representation of PWL functions, is found to be less important for PWP functions

Published in:

Circuits and Systems I: Fundamental Theory and Applications, IEEE Transactions on  (Volume:45 ,  Issue: 8 )

Date of Publication:

Aug 1998

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.